Alert archive / Colorado / Red Flag Warnings in 2008

Red Flag Warning 7, NWS Denver/Boulder, CO

April 19, 200816 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 19, 2008, 8:00 PM MDT for 16 counties in Colorado. It took effect at Apr 20, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2008, 8:00 PM MDT (02:00 UTC)
In effect from
Apr 20, 2008, 12:00 PM MDT
Expired
Apr 20, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
4361 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KBOU 200200
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
800 PM MDT SAT APR 19 2008


COZ238>251-201000-
/O.EXP.KBOU.FW.W.0006.000000T0000Z-080420T0200Z/
/O.NEW.KBOU.FW.W.0007.080420T1800Z-080421T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
800 PM MDT SAT APR 19 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY FOR FIRE
WEATHER ZONES 238 THROUGH 251 WHICH INCLUDES THE INTERSTATE 25 CORRIDOR
AND THE NORTHEAST PLAINS...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY. THE
RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

GUSTY SOUTHERLY WINDS AND VERY LOW RELATIVE HUMIDITIES ARE
EXPECTED TO RETURN ON SUNDAY AFTERNOON. AS A RESULT A RED FLAG
WARNING HAS BEEN ISSUED FROM 12 PM TO 8 PM MDT SUNDAY. AREAS IN
THE WARNING WILL AGAIN INCLUDE THE INTERSTATE 25 CORRIDOR AND
NORTHEAST PLAINS OF COLORADO.

SOUTH TO SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH
CAN BE EXPECTED SUNDAY AFTERNOON AND WILL CONTINUE INTO THE EARLY
EVENING HOURS. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO AROUND
10 PERCENT. THE GUSTY WIND AND LOW HUMIDITY WILL COMBINE WITH DRY
FUELS TO CREATE CRITICAL FIRE CONCERNS THROUGH EARLY SUNDAY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
4 follow-up statements
000 
WWUS85 KBOU 201007
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
407 AM MDT SUN APR 20 2008

COZ238>251-201815-
/O.CON.KBOU.FW.W.0007.080420T1800Z-080421T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
407 AM MDT SUN APR 20 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

GUSTY SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITIES ARE EXPECTED
THIS AFTERNOON INTO THE EARLY EVENING HOURS. AS A RESULT A RED FLAG
WARNING HAS BEEN ISSUED FROM 12 PM TO 8 PM MDT. AREAS IN THE
WARNING WILL AGAIN INCLUDE THE INTERSTATE 25 CORRIDOR AND
NORTHEAST PLAINS OF COLORADO.

SOUTHWEST WINDS OF 15 TO 30 MPH WITH A FEW HIGHER GUSTS CAN BE
EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO THE EARLY EVENING
HOURS. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO AROUND 10
PERCENT. THE GUSTY WINDS AND LOW HUMIDITIES WILL COMBINE WITH DRY
FUELS TO CREATE CRITICAL FIRE CONCERNS THROUGH EARLY THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KBOU 201808
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
1208 PM MDT SUN APR 20 2008

COZ238>251-210200-
/O.CON.KBOU.FW.W.0007.000000T0000Z-080421T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1208 PM MDT SUN APR 20 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR THE NORTHEAST PLAINS FOR GUSTY WINDS AND LOW
HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

SOUTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE ACROSS THE
NORTHEAST PLAINS THIS AFTERNOON...CONTINUING INTO THE EARLY
EVENING. SOME GUSTS TO 40 MPH ARE ALSO POSSIBLE. IN
ADDITION...RELATIVE HUMIDITY WILL DROP TO AROUND 10 PERCENT. THE
GUSTY WINDS AND LOW HUMIDITIES WILL COMBINE WITH DRY FUELS TO
CREATE CRITICAL FIRE CONCERNS THROUGH EARLY THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
LESZCYNSKI
000 
WWUS85 KBOU 202339
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
539 PM MDT SUN APR 20 2008

COZ238>251-210200-
/O.CON.KBOU.FW.W.0007.000000T0000Z-080421T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
539 PM MDT SUN APR 20 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR THE NORTHEAST PLAINS FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITIES ...

WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH...WITH OCCASIONAL GUSTS TO
AROUND 40 MPH WILL CONTINUE ACROSS THE NORTHEAST PLAINS AND THE
FRONT RANGE URBAN CORRIDOR OF COLORADO INTO THE EVENING HOURS.
THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES IN THE SINGLE
DIGITS AND DRY FUELS TO KEEP ELEVATED FIRE DANGER OVER THE WARNING
AREA INTO THE EVENING HOURS.

A COLD FRONT WILL BE PUSHING ACROSS THE WARNING AREA LATER THIS
EVENING BRINGING SHIFTING WINDS...COOLER TEMPERATURES AND AN
INCREASE IN RELATIVE HUMIDITIES OVERNIGHT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KBOU 210148
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
748 PM MDT SUN APR 20 2008

COZ238>251-210300-
/O.EXP.KBOU.FW.W.0007.000000T0000Z-080421T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
748 PM MDT SUN APR 20 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
TO DECREASE THIS EVENING. ALSO...RELATIVE HUMIDITIES OF 10 TO 20
PERCENT WILL CLIMB ABOVE 20 PERCENT SHORTLY AFTER 8 PM.
THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8
PM.

WINDS WILL SHIFT TO THE NORTHWEST AND BRIEFLY INCREASE BEHIND A
COLD BETWEEN 8 PM AND 11 PM. THIS FRONT WILL ALSO BRING COOLER
TEMPERATURES AND HIGHER RELATIVE HUMIDITIES OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 19, 2:40 PM MDT, 5 hours 20 minutes earlier.

Area forecast discussion, Apr 19, 2:40 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
240 PM MDT SAT APR 19 2008

.SHORT TERM...UPPER TROUGH MOVING INTO GREAT BASIN IS INCREASING THE
SOUTHWEST FLOW ALOFT OVER AREA. ACROSS PLAINS...SOUTHERLY WINDS HAVE
DEVELOPED IN RESPONSE TO SURFACE HIGH OVER KANSAS...AND HAVE BECOME
A BIT GUSTY AS THE STRONGER WINDS MIXED TO THE SURFACE. DEWPOINTS
HAVE DROPPED INTO THE TEENS MOST AREAS OF THE PLAINS WITH HUMIDITY
READINGS AROUND 15% OR LESS. LATEST RUC INDICATES LITTLE CHANGE IN
CURRENT CONDITIONS THROUGH 00Z...WILL KEEP RED FLAG WARNING GOING
TILL 02Z FOR PLAINS. AFTER THAT...SURFACE WINDS DECREASE A BIT WITH
INCREASING DEWPOINTS AS LOW LEVEL MOISTURE GETS ADVECTED INTO AREA.
AS FOR MOUNTAINS...GUSTY WINDS TO CONTINUE...ESPECIALLY OVER THE
RIDGES. SOME HIGH LEVEL MOISTURE MOVES ACROSS AREA...NOT ENOUGH TO
MAKE ANY IMPACT. ON SUNDAY...SOUTHWEST FLOW ALOFT WILL CONTINUE TO
INCREASE AS TROUGH MOVES CLOSER TO COLORADO. MODEL CROSS SECTIONS
CONTINUE TO SHOW A BATCH OF MID LEVEL MOISTURE MOVING INTO MOUNTAINS
DURING THE AFTERNOON...APPEARS TO BE ASSOCIATED WITH A WEAK
SHORTWAVE. MODELS SHOW SOME QG ASCENT OVER MOUNTAINS AT THAT TIME.
WITH LAPSE RATES AROUND 8 C/KM...COULD SEE SOME AFTERNOON BUILDUPS.
NOT EXPECTING ANY PRECIP AT THIS TIME...SO WILL KEEP POPS ZERO.
MAIN CONCERN AGAIN WILL BE FIRE WEATHER ISSUES ACROSS PLAINS DURING
AFTERNOON...AS GUSTY SOUTHWEST WINDS EXPECTED TO DEVELOP WITH
RELATIVE HUMIDITY READINGS IN THE TEENS. TO AVOID ANY CONFUSION WITH
CURRENT RED FLAG WARNING...WILL LET THE EVENING CREW HOIST THE
HILIGHT FOR TOMORROW AFTER TODAYS WARNING ENDS. GUIDANCE
TEMPERATURES LOOK A BIT TOO COOL GIVEN THE INCREASE IN SOUTHWEST
WINDS. CURRENT TEMPERATURE GRIDS SEEM MORE REASONABLE...WILL MAKE
MINIMAL CHANGES.

.LONG TERM...LARGE SCALE TROUGH OVER THE PACIFIC NORTHWEST WILL SPIT
SOME ENERGY OUR WAY FROM TIME TO TIME EARLY IN THE PERIOD WITH MOST
OF IT HEADING ACROSS WYOMING.  EXACT TIMING OF THESE FEATURES IS
LESS THAN EXACT BUT IT WOULD APPEAR THAT THE IMPACT ON OUR AREA
WON/T BE TERRIBLY SIGNIFICANT...SLIGHT CHANCE OF SOME PRECIPITATION
...COOLER TEMPERATURES AND SOME INCREASE IN THE WINDS APPEARS TO BE
ABOUT IT.  THE COOLER TEMPERATURES AND ASSOCIATED HIGHER RELATIVE
HUMIDITIES WILL ALLEVIATE THE FIRE WEATHER PROBLEMS THAT WE ARE
PRESENTLY EXPERIENCING.  TOWARDS MIDWEEK THE MODELS SUGGEST THAT A
RIDGE MAY BUILD INTO THE PACIFIC NORTHWEST FORCING A STRONGER TROUGH
ACROSS THE CENTRAL ROCKIES.  HAVE MADE RELATIVELY MINOR CHANGES TO
THE GRIDS IN THE LONGER TERM TO REFLECT THESE THOUGHTS.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH SUNDAY. SOUTHERLY
SURFACE GRADIENT ACROSS PLAINS TO WEAKEN AFTER 00Z WITH SURFACE
WINDS DECREASING AND DRAINAGE PATTERN DEVELOPING. SOUTHWEST WINDS TO
INCREASE AFTER 18Z...WITH SOME GUSTS TO 30 KTS EXPECTED AT THE LOCAL
AIRPORTS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 02Z FOR
NORTHEAST PLAINS...COZ238>251.

&&

D-L/ET
Hazardous weather outlook, Apr 19, 11:06 AM MDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1106 AM MDT SAT APR 19 2008

COZ030>051-201200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1106 AM MDT SAT APR 19 2008

...RED FLAG WARNING FOR NORTHEAST PLAINS UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WIND AND LOW HUMIDITY.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON... WITH
SOME GUSTS TO 35 MPH. IN ADDITION...HUMIDITY READINGS WILL DROP
TO AROUND 10 PERCENT. THE GUSTY WIND AND LOW HUMIDITY WILL COMBINE
WITH THE DRY FUELS ACROSS THE PLAINS TO CREATE CRITICAL FIRE
CONCERNS THROUGH THE EARLY EVENING. THUS...A RED FLAG WARNING IS IN
EFFECT FOR THE PLAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY AND WARM CONDITIONS WILL CONTINUE ON SUNDAY KEEPING THE FIRE
DANGER ELEVATED EAST OF THE MOUNTAINS.  ASIDE FROM THAT NO HAZARDOUS
WEATHER IS EXPECTED THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/ET

Nearby

Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.